MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPP14215
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During visual inspection the distal end of the guidewire was visible inside rhv.The core wire was visibly stretched outside the proximal end of the rhv.The rhv was tightly closed around the distal end of the guidewire and on opening the guidewire was removed.The guidewire hydrophilic coating was broken approximately 1.3cm from the distal end and 212.5cm from the proximal end with the core wire exposed.The core wire distal end was observed through the distal tip dome.The core wire was stretched and broken between the broken sections of hydrophilic coating.The guidewire distal section and hydrophilic coating was examined along its length with wet fingers.The coating was present on the guidewire.The guidewire ptfe coating was examined under magnification and no anomaly was noted.A functional test was not required as the defect was visually confirmed.Additional information provided by the customer indicated that there was no anomaly noted to the packaging, the guidewire was inspected and confirmed to be in good condition during during/after unpacking and preparation, the guidewire was prepared as per the dfu, the dispenser hoop was flushed before removing the guidewire, there was no resistance encountered removing the guidewire from the dispenser hoop, there were no resistance encountered during the procedure, the guidewire tip was shaped, a trevo trak21 id 0.021¿ (stryker), headway 17 id 0.017¿ (microvention) was used during the procedure.The patient¿s anatomy was average tortuous (no extremes).The device was returned with an rhv tightly closed around the distal end of the guidewire.On removal of the rhv, the distal end of the guidewire was found to be broken with the core wire severely stretched and broken.It is probable that the device was damaged when the rhv was inadvertently overtighten during removal of the distal end from the patient.An assignable cause of procedural factors will be assigned to the reported and analyzed issue ¿guidewire distal tip stretched¿ in addition to the analyzed issues ¿guidewire distal tip broken/fractured during use¿ was assigned to this investigation as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description
Initially it was reported that the guidewire distal tip was noted to be stretched when removed from the patient anatomy.The guidewire (subject device) was returned for analysis and the device investigation revealed that the distal tip of the subject guidewire was broken/fractured during use.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO2-14 SUPPORT PRE-SHAPED 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key11206120
Report Number3012931345-2021-00014
Device Sequence Number3544989
Product Code DQX
UDI-Device Identifier07613327459654
UDI-Public07613327459654
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Model NumberS2SPP14215
Device Catalogue NumberS2SPP14215
Device Lot Number0000043789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2021
Initial Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 MICROCATHETER ID 0.017¿ (MICROVENTION); TREVO TRAK21MICROCATHETER ID 0.021¿ (STRYKER)